EconPapers    
Economics at your fingertips  
 

Preservation of failure rate function shape in weighted distributions

Ramesh Gupta and Barry Arnold ()

AStA Advances in Statistical Analysis, 2016, vol. 100, issue 1, 20 pages

Abstract: This paper deals with the monotonicity properties of the failure rate of weighted distributions in relation to the corresponding properties of the base line distribution. Conditions are developed for the preservation of the monotonicity of the failure rate under weighting in the case of monotonic as well as non-monotonic failure rates. Several examples are provided. Copyright Springer-Verlag Berlin Heidelberg 2016

Keywords: Log-concavity; Hazard rate; Monotonicity; Bathtub (upside-down bathtub)-shaped failure rate; Hidden truncation; Conditional specification (search for similar items in EconPapers)
Date: 2016
References: Add references at CitEc
Citations:

Downloads: (external link)
http://hdl.handle.net/10.1007/s10182-015-0244-x (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:alstar:v:100:y:2016:i:1:p:1-20

Ordering information: This journal article can be ordered from
http://www.springer. ... cs/journal/10182/PS2

DOI: 10.1007/s10182-015-0244-x

Access Statistics for this article

AStA Advances in Statistical Analysis is currently edited by Göran Kauermann and Yarema Okhrin

More articles in AStA Advances in Statistical Analysis from Springer, German Statistical Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:alstar:v:100:y:2016:i:1:p:1-20